New York, 2015Damaging Wind in New York, May 11, 2015
May 11, 2015 · NWS ALY · 1 event in 1 county or zone
A slow-moving frontal boundary was situated close to the region across far northern New York. With an unseasonably warm and humid air mass in place, showers and thunderstorms developed across the southern Adirondacks during the afternoon and evening hours on Monday, May 11th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving frontal boundary was situated close to the region across far northern New York. With an unseasonably warm and humid air mass in place, showers and thunderstorms developed across the southern Adirondacks during the afternoon and evening hours on Monday, May 11th. Along with heavy rainfall, these thunderstorms produced gusty winds. One of the thunderstorms produced winds strong enough to down a tree in the town of Bolton.
Showers and thunderstorms diminished by the late evening hours as the front slowly lifted to the north as a warm front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 11, 3:31 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, May 11, 3:31 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
431 PM EDT MON MAY 11 2015
.SYNOPSIS...
A COLD FRONT OVER NORTHERN NEW YORK AND NEW ENGLAND WILL BRING
MORE WIDESPREAD CHANCES OF SHOWERS AND THUNDERSTORMS FROM THIS
AFTERNOON INTO TUESDAY BEFORE THE FRONT MOVES THROUGH OUR REGION.
VERY WARM TEMPERATURES WILL REMAIN IN PLACE WITH INCREASING
HUMIDITY LEVELS. THE COLD FRONTAL PASSAGE WILL USHER IN MUCH
COOLER AND DRIER AIR BY WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF LATE THIS AFTERNOON A STATIONARY FRONT LAY ACROSS CENTRAL
AND WESTERN NEW YORK AND CENTRAL NEW ENGLAND WITH MOST OF THE
SHOWERS AND THUNDERSTORMS FIRING ACROSS THE FA NORTH AND ALONG
THIS BOUNDARY.
FOR TONIGHT IT WILL CONTINUE TO BE VERY HUMID WITH HIGH PWAT
VALUES AT LEAST 2 TO 2.5 SD ABOVE NORMAL. MORE ORGANIZED SHOWER
AND THUNDERSTORM ACTIVITY WILL CONTINUE TO DEVELOP MAINLY NORTH
AND WEST OF THE GREATER CAPITAL DISTRICT THIS EVENING AS THE
UPPER DYNAMICS AND LOW LEVEL FORCING APPROACH OUR REGION. BY LATE
TONIGHT AND EARLY TUESDAY MORNING...THE BEST COVERAGE OF SHOWERS
AND SCATTERED THUNDERSTORMS SHOULD BE FROM THE SCHOHARIE VALLEY
THROUGH THE WESTERN MOHAWK VALLEY AND SOUTHERN ADIRONDACKS.
LOWS OVERNIGHT ARE EXPECTED TO BE VERY MILD...MAINLY IN THE 60S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
THE FRONTAL BOUNDARY WILL BE MOVING THROUGH THE EASTERN GREAT
LAKES EARLY TUESDAY MORNING AND THROUGH OUR FA DURING THE MID DAY
HOURS TO EARLY AFTERNOON ON TUESDAY AS LOW PRESSURE MOVES ACROSS
SOUTHERN CANADA. SO THE BEST CHANCES FOR CONVECTION LOOK TO BE
THROUGH EARLY AFTERNOON ON TUESDAY. EXPECT HIGHS ON TUESDAY IN
UPPER 60S TO LOWER 80S WITH TEMPS FALLING LATE IN THE DAY AS COLD
AIR ADVECTION TAKES HOLD.
TUESDAY NIGHT INTO WEDNESDAY...THE COLD FRONT WILL BE WELL EAST
OF THE REGION BY TUESDAY EVENING. HOWEVER...THE UPPER LEVEL
TROUGH AXIS AND AN ASSOCIATED SFC TROUGH WILL BE MOVING ACROSS
MOST OF THE FCST AREA TUE NIGHT INTO WED WITH A SLIGHT TO LOW CHC
OF SHOWERS...ESPECIALLY FROM THE CAPITAL REGION...NRN
CATSKILLS...AND BERKSHIRES NORTHWARD. IT WILL BE BRISK AND MUCH
COOLER TUESDAY NIGHT AND WEDNESDAY WITH LOWS TUESDAY NIGHT IN THE
UPPER 30S TO UPPER 40S AND HIGHS ON WEDNESDAY IN THE MID 50S TO
MID 60S.
WEDNESDAY NIGHT AND THURSDAY WILL BE MARKED BY CLEAR SKIES AND
COOL CONDITIONS WITH FROST POSSIBLE ON WEDNESDAY NIGHT AS
TEMPERATURES DROP INTO THE UPPER 20S TO UPPER 30S. WILL HIGHLIGHT
THIS IN THE HWO EXCEPT FOR THE SOUTHERN ADIRONDACKS WHERE THE
GROWING SEASON HAS NOT STARTED YET. HIGHS ON THURSDAY WILL BE IN
THE 60S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THE PERIOD STARTS OUT DRY...BUT DIFFUSE OR WEAK FRONTAL BOUNDARIES
WILL BRING AT LEAST A CHANCE OF SHOWERS FOR FRIDAY NIGHT AND
SATURDAY. THEREAFTER...THE HUMIDITY WILL HANG AROUND...BUT MOST
LOCATIONS WILL BE LOOKING AT ONLY SLIGHT CHANCES OF SHOWERS.
INSTABILITY APPEARS TO BE TOO LOE FOR THUNDERSTORMS.
HIGH TEMPERATURES WILL INCREASE FROM A RANGE OF LOWER AND MID 60S TO
THE MID 70S FRIDAY AND SATURDAY...TO FROM THE LOWER AND MID 70S TO
THE LOWER AND MID 80S ON SUNDAY. OVERNIGHT LOWS WILL ALSO MODERATE
EACH DAY...STARTING OUT WITH A THURSDAY NIGHT RANGE FROM THE UPPER
30S TO UPPER 40S...AND CULMINATING WITH SUNDAY NIGHT LOWS IN THE MID
AND UPPER 50S.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A STATIONARY FRONTAL BOUNDARY LOCATED CLOSE TO THE REGION OVER THE
ADIRONDACKS WILL HELP FOCUS SHOWERS AND THUNDERSTORMS THIS
AFTERNOON INTO THE EARLY EVENING HOURS. THE LATEST 3KM HRRR
GUIDANCE SUGGESTS SHRA/TSRA COULD COME CLOSE TO KALB/KGFL AFTER
ABOUT 20Z AND THRU ABOUT 00Z AT KALB AND 03Z AT KGFL. WILL ALLOW
FOR A BRIEF PERIOD OF MVFR CIGS/VSBYS WITHIN ANY SHRA/TSRA. IFR
CONDITIONS CANNOT TOTALLY BE RULED OUT...BUT CONFIDENCE ON THIS
OCCURRING IS LOW DUE TO RATHER SCATTERED NATURE OF ACTIVITY...SO
WILL NOT INCLUDE IN THE TAF AT THIS TIME.
FURTHER SOUTH AND EAST AT KPSF/KPOU...ACTIVITY COVERAGE LOOKS
LESS...SO WILL ONLY INCLUDE A VCSH FOR KPSF...AND NO MENTION AT
KPOU THROUGH THE EARLY EVENING HOURS.
WINDS THIS AFTN INTO THIS EVENING WILL BE SOUTHERLY AT AROUND 10
KTS. THERE MAY BE A FEW HIGHEST GUSTS AT KALB/KPSF.
THERE SHOULD BE A LULL IN THE RAINFALL ACTIVITY FOR MOST OF THE
OVERNIGHT HOURS AS THE WARM FRONT LIFTS NORTHWARD...AND COLD FRONT
REMAINS OFF THE WEST AROUND THE EASTERN GREAT LAKES.
HOWEVER...MOIST LOW LEVELS WITH PERSISTENTLY MOIST SOUTHERLY FLOW
WILL ALLOW FOR SOME MVFR CIGS/VSBY LATE TONIGHT...ESP FOR
KPSF/KPOU...WHERE WINDS ARE EXPECTED TO BECOME LIGHT/CALM.
SOME MORE SHOWERS WILL BE POSSIBLE WITH THE PASSAGE OF FRONTAL
BOUNDARY EARLY TUESDAY MORNING AS IT FINALLY REACHES OUR AREA FROM
THE WEST. SHOWERS SHOULD END BY THE LATE MORNING...AS COLD FRONT
PASSES THROUGH AND WINDS BECOME WEST...AND BECOME GUSTY. CIGS
SHOULD QUICKLY CLEAR OUT FOR ALL SITES BEHIND THE FRONT.
OUTLOOK...
TUESDAY NIGHT: LOW OPERATIONAL IMPACT. BREEZY. ISOLATED SHRA.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. WINDY. ISOLATED SHRA.
WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. BREEZY. NO SIG WX.
THURSDAY TO FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
&&
.FIRE WEATHER...
FIRE WEATHER WATCH FOR BERKSHIRE COUNTY FROM 11 AM UNTIL 8 PM ON
TUESDAY.
A COLD FRONT OVER NORTHERN NEW YORK AND NEW ENGLAND WILL BRING
MORE WIDESPREAD CHANCES OF SHOWERS AND THUNDERSTORMS FROM THIS
AFTERNOON INTO TUESDAY BEFORE THE FRONT MOVES THROUGH OUR REGION.
VERY WARM TEMPERATURES WILL REMAIN IN PLACE WITH INCREASING
HUMIDITY LEVELS. THE COLD FRONTAL PASSAGE WILL USHER IN MUCH
COOLER AND DRIER AIR BY WEDNESDAY.
RELATIVE HUMIDITY VALUES WILL RECOVER TO 85 TO 100 PERCENT
TONIGHT...DROP TO 30 TO 45 PERCENT ON TUESDAY...RECOVER TO 70 TO
100 PERCENT TUESDAY NIGHT...AND DROP TO 35 TO 50 PERCENT ON
WEDNESDAY.
WINDS ARE EXPECTED TO BE SOUTH TO SOUTHEAST AT LESS THAN 15 MPH
TONIGHT AND WEST AT 10 TO 20 MPH WITH GUSTS TO 35 MPH BY TUESDAY
AFTERNOON THROUGH TUESDAY NIGHT AND NORTHWEST WINDS OF 10 TO 20
MPH WITH GUSTS TO 35 MPH ON WEDNESDAY.
&&
.HYDROLOGY...
THERE WILL BE GRADUALLY INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS SPREADING SOUTH AND EAST THROUGH TUESDAY...AS A LOW
PRESSURE SYSTEM AND FRONTAL BOUNDARY APPROACH AND EVENTUALLY MOVE
THROUGH THE REGION.
IT HAS BEEN VERY DRY ACROSS THE HYDRO SERVICE AREA IN RECENT WEEKS.
THERE IS A CHANCE OF LOCALLY HEAVY RAINFALL ASSOCIATED WITH
THUNDERSTORMS ESPECIALLY THOSE WHICH TRAIN...ALTHOUGH RAINFALL
WILL BE BENEFICIAL IN MOST PLACES DUE TO VERY DRY ANTECEDENT
GROUND CONDITIONS. BASIN-AVERAGE RAINFALL WILL NOT BE UNIFORM DUE
TO THE CONVECTIVE NATURE OF THE PRECIPITATION. THE WESTERN MOHAWK
VALLEY...SOUTHERN ADIRONDACKS AND LAKE GEORGE SARATOGA REGION
HAVE THE BEST CHANCES TO SEE A HALF INCH TO INCH OF RAIN OR MORE THROUGH
TUESDAY. THE SCHOHARIE VALLEY...CAPITAL DISTRICT TO SOUTHERN
VERMONT AND POINTS SOUTH ARE EXPECTED TO GET A TENTH OF AN INCH
TO A THIRD OF AN INCH WITH LOCALIZED HIGHER AMOUNTS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
EVENING FOR MAZ001-025.
VT...NONE.
&&
SYNOPSIS...11/NAS
NEAR TERM...11
SHORT TERM...11
LONG TERM...ELH
AVIATION...FRUGIS
FIRE WEATHER...11
HYDROLOGY...11Hazardous weather outlook, May 11, 3:39 PM EST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
439 PM EDT MON MAY 11 2015
CTZ001-013-NYZ038>041-043-047>054-058>061-063>066-083-084-VTZ013>015-
121100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
439 PM EDT MON MAY 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...EAST CENTRAL NEW YORK EXCLUDING THE SOUTHERN
ADIRONDACKS...AND SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED
THROUGH THIS EVENING WITH LOCALLY HEAVY RAIN AND FREQUENT
LIGHTNING. THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST AT 30
MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED ON TUESDAY ALONG
AND AHEAD OF A COLD FRONT.
THERE IS A POSSIBILITY OF SCATTERED FROST ON WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ032-033-042-082-121100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
439 PM EDT MON MAY 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS OF EAST
CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. A FEW
THUNDERSTORMS COULD BE STRONG...WITH SMALL HAIL AND GUSTY WINDS.
THERE IS A MARGINAL RISK FOR DAMAGING WIND GUSTS OF 58 MPH OR
GREATER. LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING ARE ALSO
POSSIBLE. THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST AT 30 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED TUESDAY ALONG AND
AHEAD OF A COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ001-025-121100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
439 PM EDT MON MAY 11 2015
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED
THROUGH THIS EVENING WITH LOCALLY HEAVY RAIN AND FREQUENT
LIGHTNING. THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST AT 30
MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FIRE WEATHER WATCH.
SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED TUESDAY ALONG AND
AHEAD OF A COLD FRONT.
THERE IS A POSSIBILITY OF SCATTERED FROST ON WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 11, 2:26 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
326 PM EDT MON MAY 11 2015
NYZ033-112015-
HAMILTON-
326 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON COUNTY...
AT 325 PM EDT...A STRONG THUNDERSTORM WAS 14 MILES WEST OF LAKE
PLEASANT...OR 19 MILES SOUTHWEST OF SPECULATOR...MOVING NORTHEAST AT
25 MPH.
WINDS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAINFALL IS OCCURRING WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPECULATOR...LAKE PLEASANT...MOFFITT BEACH CAMPGROUND...
HOFFMEISTER...GILMANTOWN...RUDESTON...MOUNTAIN HOME...PISECO...
HIGGINS BAY...PERKINS CLEARING AND SLED HARBOR.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4335 7475 4342 7478 4366 7442 4343 7424
TIME...MOT...LOC 1925Z 241DEG 23KT 4341 7468
FRUGIS
Special weather statement, May 11, 3:37 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
437 PM EDT MON MAY 11 2015
NYZ033-041-042-082-083-112115-
NORTHERN WARREN-HAMILTON-SOUTHEAST WARREN-NORTHERN FULTON-NORTHERN
SARATOGA-
437 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON...
NORTHWESTERN SARATOGA...NORTH CENTRAL FULTON AND NORTHWESTERN WARREN
COUNTIES...
AT 437 PM EDT...A STRONG THUNDERSTORM WAS OVER SACANDAGA
CAMPGROUND...OR 17 MILES SOUTH OF SPECULATOR...MOVING NORTHEAST AT 50
MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WARRENSBURG...JOHNSBURG...WELLS...SACANDAGA CAMPGROUND...THURMAN...
STONY CREEK...HARRISBURG...HOPE...BENSON...WHITEHOUSE...BIG HOLLOW...
GILMANTOWN...UPPER BENSON...HOPE FALLS...BLACKBRIDGE...GRIFFIN...
GIRARDS SUGARBUSH...THURMAN STATION...WEVERTOWN AND ATHOL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4321 7431 4336 7446 4371 7388 4346 7368
TIME...MOT...LOC 2037Z 235DEG 41KT 4334 7429
TAW
Special weather statement, May 11, 4:20 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
520 PM EDT MON MAY 11 2015
NYZ042-043-112145-
NORTHERN WARREN-NORTHERN WASHINGTON-
520 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON AND
NORTHEASTERN WARREN COUNTIES...
AT 519 PM EDT...A STRONG THUNDERSTORM WAS NEAR WARRENSBURG...MOVING
EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARRENSBURG...HAGUE...CHESTERTOWN...HULETTS LANDING...BOLTON
LANDING...PUTNAM...BOLTON...WRIGHT...PUTNAM STATION...SNODY DOCK...
DRESDEN CENTER...GLENBURNIE...SABBATH DAY POINT...THURMAN STATION...
ATHOL...GRAPHITE...PILOT KNOB...RIVERBANK...SOUTH HORICON AND NORTH
BOLTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. RAINFALLL AMOUNTS MAY APPROACH AN INCH AN HOUR FROM THIS
THUNDERSTORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
4358 7341 4358 7338 4359 7339 4362 7337
4363 7330 4361 7329 4360 7329 4344 7383
4360 7394 4380 7345 4381 7339 4381 7338
TIME...MOT...LOC 2119Z 248DEG 40KT 4352 7384
TAWSpecial weather statement, May 11, 4:31 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
531 PM EDT MON MAY 11 2015
NYZ033-038-082-112215-
HAMILTON-NORTHERN FULTON-SOUTHERN HERKIMER-
531 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HERKIMER...SOUTHERN
HAMILTON AND NORTHWESTERN FULTON COUNTIES...
AT 530 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTHWEST OF
STRATFORD...OR 12 MILES NORTH OF LITTLE FALLS...MOVING EAST AT 45
MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPECULATOR...LAKE PLEASANT...WELLS...STRATFORD...SACANDAGA
CAMPGROUND...HOPE...ARIETTA...WHITEHOUSE...CLOCKMILL CORNERS...
GILMANTOWN...RUDESTON...PISECO...POWLEY PLACE...UPPER BENSON...HOPE
FALLS...AVERYS PLACE...BLACKBRIDGE...GRIFFIN...GIRARDS SUGARBUSH AND
HIGGINS BAY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. RAINFALL AMOUNTS MAY APPROACH AN INCH IN AN HOUR FROM THIS
THUNDERSTORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4355 7419 4329 7415 4311 7488 4328 7497
TIME...MOT...LOC 2130Z 248DEG 40KT 4323 7483
TAW
Special weather statement, May 11, 4:55 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT MON MAY 11 2015
NYZ042-043-112230-
NORTHERN WARREN-NORTHERN WASHINGTON-
555 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON AND EAST
CENTRAL WARREN COUNTIES...
AT 554 PM EDT...A STRONG THUNDERSTORM WAS OVER HULETTS LANDING...OR
NEAR WHITEHALL...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WHITEHALL...HULETTS LANDING...PUTNAM...WRIGHT...PUTNAM STATION...
SNODY DOCK...DRESDEN CENTER...LOCK TWELVE MARINA...SOUTH BAY...
SABBATH DAY POINT...SOUTH BAY VILLAGE...OTTENBURGS RAMP...SILVER
BAY...LOW HAMPTON AND CLEMONS.
LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
4357 7339 4359 7339 4362 7337 4363 7330
4361 7329 4358 7330 4357 7328 4349 7351
4365 7364 4380 7338
TIME...MOT...LOC 2154Z 237DEG 31KT 4362 7349Special weather statement, May 11, 5:08 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
608 PM EDT MON MAY 11 2015
NYZ041>043-083-084-112245-
NORTHERN WARREN-SOUTHEAST WARREN-NORTHERN SARATOGA-NORTHERN
WASHINGTON-SOUTHERN WASHINGTON-
608 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SARATOGA...CENTRAL
WASHINGTON AND SOUTHEASTERN WARREN COUNTIES...
AT 607 PM EDT...A STRONG THUNDERSTORM WAS OVER LAKE GEORGE VILLAGE...
MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GLENS FALLS...HUDSON FALLS...WARRENSBURG...LAKE GEORGE VILLAGE...FORT
EDWARD...GRANVILLE...HARTFORD...LAKE LUZERNE CAMPGROUND...GLENS FALLS
NORTH...WEST GLENS FALLS...LAKE LUZERNE-HADLEY...QUEENSBURY...
KINGSBURY...PORTER...SOUTH GLENS FALLS...LAKE GEORGE...FORT ANN...
ARGYLE...ONEIDA CORNERS AND BIG HOLLOW.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. RAINFALL RATES OF AN INCH AN HOUR MAY OCCUR WITH THIS
THUNDERSTORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4318 7326 4334 7387 4351 7381 4343 7325
TIME...MOT...LOC 2207Z 284DEG 44KT 4341 7374
TAW
Thunderstorm Wind, Warren
- When
- May 11, 5:09 PM EST
- Where
- Warren County, 1.29 mi SSE of Bolton Lndg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.553, -73.661
One tree was reported downed on Mohican Road in Bolton due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Illinois, May 11 to 12, 20151 death · 1 event
- Rip Current in North Carolina, May 11, 20151 death · 1 event
- Flash Flooding and Hail in Texas, May 11 to 12, 2015$2.2 million · 1 in hail · 18 events
- Flash Flooding and Damaging Winds in Texas, May 11 to 12, 2015$725,000 · 70 kt wind · 22 events
- Damaging Winds in Ohio, May 11, 2015$553,000 · 50 kt wind · 12 events
- Hail and Damaging Winds in Ohio, May 11, 2015$103,000 · 58 kt wind · 36 events
- Damaging Winds in Ohio, May 11, 2015$276,000 · 55 kt wind · 9 events
- Damaging Winds in Pennsylvania, May 11, 2015$238,000 · 56 kt wind · 6 events
- Damaging Winds in Pennsylvania, May 11, 2015$76,000 · 50 kt wind · 22 events
- Flash Flood in New York, May 11, 2015$100,000 · 1 event
- Damaging Winds in Indiana, May 11, 2015$76,000 · 61 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 11 to 12, 201557 kt wind · 46 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566113.